BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-B2-28-100U |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Failure to Seal (4070); Device Endoleak (4074)
| Health Effect - Clinical Codes |
No Clinical Signs, Symptoms or Conditions (4582); Clinical Endoleak (4843)
| Date of Event |
07/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
"endoleak (probability of type iv is high, but not definite): after embolization of the right internal iliac artery and ima, evar was performed as planned and the stent-grafts were successfully placed.However, endoleak was detected during the final angiography.As the distal end of the ipsilateral gate was to land in the external iliac artery, the main bifurcated stent-graft was positioned based on the location of the distal end of the ipsilateral gate.As a result, the proximal end of the ipsilateral leg extension stent-graft was deployed from 1 cm distal to the contralateral maximum overlap marker.(this location was within the specifications of the ifu, which should have ensured an overlap of approximately 3 cm).On the first final angiography, with respect to the above factors, the endoleak appeared to be type 3a, as the leak appeared to be blowing out from the junction of the main bifurcated stent-graft and the ipsilateral leg extension stent-graft.An additional leg extension stent-graft one size longer was placed as a lining inside the ipsilateral leg extension stent-graft, extending the coverage by one cm distally and one cm proximally each.This resolved the blow-like endoleak from the junction, however, slow type 4-like endoleak remained in the aneurysm and in the right cia.The procedure was then completed, and the patient was placed under observation.Note: the patient's platelet count was in the 50,000 range, which may be rather low.Operation type: evar blood loss: unknown.Image available upon request pre-case plan available upon request additional information will be obtained upon request delivery system was discarded by user ancillary devices used: contralateral leg extension excluder leg 23 mm x 10 cm, gore ipsilateral leg extension excluder leg 14.5 mm x 10 cm, gore additional lining stent-graft excluder leg 14.5 mm x 12 cm, gore (tc#bm250700675)." patient outcome: "health injury and outcome of the patient are unknown.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan and ct imaging were provided for evaluation.Review of the pre-case ct scan dated (b)(6) 2025 and the patient's anatomy assessment shows an abdominal aorta with severe calcification and tortuosity compromising the iliac axis.The patient presented an abdominal aneurysm with 44.4mm in diameter and a second saccular aneurysm to be treated at the same time.It is also observed the presence of some lumbar arteries which might potentially lead to a type ii endoleak.The iliac axis showed an aneurysmatic right common iliac artery and an ectatic left common iliac artery.The access vessels were suitable for device advancement and deployment with femoral arteries with > 10.0mm for a 19fr device introducer.The patient underwent an evar procedure with a treo bifurcate device [28-b2-28-100u (main body)].The graft size selected for the infrarenal neck diameter for this case met the ifu patient selection criteria.A proximal 28.0mm graft diameter was selected for a 24.1mm infrarenal neck diameter.A review of the pre-operative images shows calcification throughout the aorta and tortuosity in the iliac vessels.The narrative states that the procedure was completed with the use of competitor ancillary devices: contralateral leg extension excluder leg 23 mm x 10 cm, gore, ipsilateral leg extension excluder leg 14.5 mm x 10 cm, gore, additional lining stent-graft excluder leg 14.5 mm x 12 cm, gore.There were no issues reported during advancement or deployment of the device.However, a suspected type iv endoleak was reported and a type iiia endoleak at the ipsilateral iliac junction was found.The type iiia endoleak was treated bilaterally with some iliac limbs to extend the coverage proximally and distally and the endoleak was resolved.The post-procedure ct scan was requested but not provided.An email received on 10/09/2025 from (b)(6), aorta consultant, stated that "upon confirming, i learned that we have not received post-procedure ct images and therefore they are not available.Thank you for your understanding." the treo abdominal stent-graft system is meant to be used as a tri-modular system which entails the use of the terumo aortic main body and the terumo aortic leg extensions.Given that the physician used this device off label and used competitor devices for the leg extensions, the ifu indications were not followed.The interiorly sewn lock stents in the main body are designed to be used solely with the terumo aortic leg extensions.It is possible that these lock stents pierced the gore excluder leg extensions or simply did not create the modular connection necessary to successfully complete the case.The proximal end of the terumo aortic leg extensions are intentionally 15mm so that they are slightly oversized when deployed within the 14mm contralateral or ipsi limb on the main body.Without the post-operative ct studies, the reported type iiia and type iv endoleaks could not be confirmed.The root cause of the reported failures of type iiia and type iv endoleaks could not be determined.Endoleaks are known adverse events of evar procedures.